Structure and Categoricity: Determinacy of Reference and Truth Value in the Philosophy of Mathematics

Philosophia Mathematica 24 (3):283-307 (2016)
  Copy   BIBTEX

Abstract

This article surveys recent literature by Parsons, McGee, Shapiro and others on the significance of categoricity arguments in the philosophy of mathematics. After discussing whether categoricity arguments are sufficient to secure reference to mathematical structures up to isomorphism, we assess what exactly is achieved by recent ‘internal’ renditions of the famous categoricity arguments for arithmetic and set theory.

Author's Profile

Tim Button
University College London

Analytics

Added to PP
2016-02-25

Downloads
594 (#27,333)

6 months
191 (#14,668)

Historical graph of downloads since first upload
This graph includes both downloads from PhilArchive and clicks on external links on PhilPapers.
How can I increase my downloads?